MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX072-115-08MP
Medical Device Problem Codes Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of this mdr and/or additional information received shows that there is information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event does meet the reporting requirements stipulated in 21 cfr 803.H3: product analysis: equipment used: video inspection system (m-81805), 203 cm ruler (m-83360) drawing(s) referenced: dwgsrfx072-115-08mp rev.Q as found condition: the navien catheter was returned for analysis inside a clear sealed biohazard plastic pouch and inside a shipping box.The original packaging (inner pouch, outer carton & shipping box) was not returned.Damaged location details: the navien catheter tip and marker were examined, and no damage was noted.The catheter body was broken at ~48.3 cm from the distal tip.The catheter body was kinked at ~20.5 cm from the proximal end of the catheter hub.No voids or flashes were found on the catheter hub.No other anomalies were found.Testing/analysis: the navien catheter total and usable lengths were measured within specifications.The catheter was flushed with water, and water exited from the broken segment.Conclusion: based on the reported information and device analysis, the customer¿s ¿catheter kink/damage¿ report was confirmed, as the returned navien catheter was observed to be damaged (broken/kinked).Damage can occur from impact by an unknown source before opening, during storage, from user-related causes, or from manufacturing-related causes (e.G., operator handling, missed inspections).Since the original packaging was not returned, it was not possible to determine any contribution to the reported event.However, the cause of the reported event could not be determined.(b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for aneurysm.It was noted that the patient's vessel tortuosity was normal.The access vessel was the femoral artery, with unknown diameter.It was reported that immediately after taking the navien catheter out, mid-section damage was noticed.A new one was used instead to complete the procedure successfully.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information received.Aneurysm characteristics were unknown.A kink was observed in the catheter when it was removed from the packaging.The cause of the damage was not determined.There was no damage or evidence of tampering to the device packaging.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24889127
Report Number2029214-2026-00680
Device Sequence Number9942743
Product Code DQY
UDI-Device Identifier00847536017924
UDI-Public(01)00847536017924(17)261016(10)B804506
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRFX072-115-08MP
Device Catalogue NumberRFX072-115-08MP
Device Lot NumberB804506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Initial Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown